MAUDE Adverse Event Report: BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD Q-SYTE EXT SET LUERLOK 6 IN STD BORE; STOPCOCK, I.V. SET

BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD Q-SYTE EXT SET LUERLOK 6 IN STD BORE; STOPCOCK, I.V. SET
Catalog Number 385101
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd q-syte ext set luerlok 6 in std bore had flow issues i am sending you a material safety report concerning a q-syte bi-directional valve with extension ref 385101, following an incident which occurred on 09/01/2025.The batch number of the device is not known, as it was fitted in the emergency department and the incident occurred in the emergency department.When used to inject iodinated contrast as part of a ct scan, the device could not withstand a pressure of 2.5 ml/s.A bubble formed in the tubing.After checking the data sheet for this medical device, it is stated that it can withstand a flow rate of 445 ml/min, which is much higher than the pressure to which it was subjected.According to the radiology department, this is not an isolated incident.A photograph of the device in question is attached.
 
Additional Manufacturer Narrative
Investigation results: our quality engineer inspected the 1 physical sample submitted for evaluation.The reported issue of flow issues ¿ fluid blockage was not confirmed upon inspection and testing of the samples.Analysis of the sample showed that the sample passed the leak test and it was determined there is no occlusion that would cause the bubbles referenced by the customer.Bd could not determine a manufacturing related root cause since the reported defect was not confirmed during the evaluation of the sample.The failure is more likely attributed to misuse by the customer, in which the device dose started with a high pressure causing the bubbles.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
No additional information.

Brand Name
BD Q-SYTE EXT SET LUERLOK 6 IN STD BORE
Common Device Name
STOPCOCK, I.V. SET
Manufacturer (Section D)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales
MX 
Manufacturer (Section G)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales
MX  
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21356097
Report Number9610847-2025-00023
Device Sequence Number7835837
Product Code FPA
UDI-Device Identifier00382903851010
UDI-Public(01)00382903851010
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K013621
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number385101
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2025
Supplement Date Received by Manufacturer04/09/2025
Initial Report FDA Received Date02/11/2025
Supplement Report FDA Received Date04/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown